×

zbMATH — the first resource for mathematics

Exponential finite difference scheme for transport equations with discontinuous coefficients in porous media. (English) Zbl 07332892
Summary: In this paper, we propose a novel exponential difference scheme for solving non-linear problems arising in variably saturated flow with discontinuous absolute permeability. First, we derive the discretization for a linear convection-diffusion-reaction problem with discontinuous coefficients. Positivity preserving property, stability and convergence of the scheme are studied. Then, the method is implemented to the transport equation and Richards’ equation. Various numerical experiments on graded and uniform meshes are presented and discussed.
Reviewer: Reviewer (Berlin)
MSC:
76M20 Finite difference methods applied to problems in fluid mechanics
76S05 Flows in porous media; filtration; seepage
76R99 Diffusion and convection
76V05 Reaction effects in flows
65N12 Stability and convergence of numerical methods for boundary value problems involving PDEs
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Abreu, E.; Douglas, J.; Furtado, F.; Pereira, F., Operator splitting for three-phase flow in heterogeneous porous media, Commun. Comput. Phys., 6, 72-84 (2009) · Zbl 1364.76233
[2] Berardi, M.; Difonzo, F.; Lopez, L., A mixed mol TMol for the numerical solution of the 2d richards equation in layered soils, Comput. Math. Appl., 79, 7, 1990-2001 (2020)
[3] Berardi, M.; Difonzo, F.; Vurro, M.; Lopez, L., The 1d richards equation in two layered soils, a Filippov approach to treat discontinuities, Adv. Water Resour., 115, 264-272 (2018)
[4] Bergamaschi, L.; Putti, M., Mixed finite elements and newton?type linearizations for the solution of richards’ equation, Int. J. Numer. Methods. Eng., 45, 8, 1025-1046 (1999) · Zbl 0943.76047
[5] Calvo, P.; Lisbona, F., A finite volume multigrid method for flow simulation on stratified porous media on curvilinear co-ordinate systems, Int. J. Numer. Methods Fluids, 37, 375-397 (2001) · Zbl 0995.76054
[6] Badertdinova, E. R.; Kh, M.; Khairullin, M. N.S.; Khairullin, R. M., Numerical method for solving the inverse problem of nonisothermal filtration, Lobachevskii J. Math.s, 40, 6, 718-723 (2019) · Zbl 1453.76187
[7] Dang, Q. A.; Ehrhardt, M.; Tran, G. L.; Le, D., On the numerical solution of some problems of environmental pollution, (Bodine, C. G., Air Pollution Research Advances (2007), Nova Science Publishers, Inc), 171-200
[8] Dimitrova, I. T.; Vulkov, L. G., High order ε-uniform methods for singularly perturbed reaction-diffusion problems with discontinuous coefficients and singular sources, Filomat, 247-256 (2001) · Zbl 1032.65090
[9] Faragó, I.; Horváth, R., Discrete maximum principle and adequate discretizations of linear parabolic problems, SIAM J. Sci. Comput., 28, 2313-2336 (2006) · Zbl 1130.65086
[10] Farrell, P. A.; Hegarty, A. F.; Miller, J. J.H.; ORiordan, E.; Shishkin, G. I., Robust Computational Techniques for Boundary Layers (2000), Chapman & Hall/CRC Press: Chapman & Hall/CRC Press Boca Raton, FL · Zbl 0964.65083
[11] van Genuchten, M., A closed-form equation for predicting the hydraulic conductivity of unsaturated soils, Soil Sci. Soc. Am. J., 44, 892-898 (1980)
[12] Kumar, S.; Kumar, B. V.R.; Ten, J. H.M., Thije boonkkamp, complete flux scheme for elliptic singularly perturbed differential-difference equations, Math. Comp. Simul., 165, 255-270 (2019)
[13] Kuzmin, D., A guide for numerical methods for transport equation, Univ. Nürnberg (2010)
[14] Layman, J. W., A finite difference exponential approximation method, Math. Comput., 18, 85, 113-118 (1964) · Zbl 0115.35001
[15] Philadelphia
[16] Llorente, V. J.; Boonkkamp, J. H.M.t. T.; Pascau, A.; Anthonissen, M. J.H., Similarities and differences of two exponential schemes for convection-diffusion problems: the FV-CF and ENATE schemes, Appl. Math. Comput., 365, 124700 (2020) · Zbl 1433.76115
[17] G.I. Marchuk, V.V. Shaydurov, Increasing the accuracy of difference scheme’s solutions, Nauka, Moscow (1979). (In Russian).
[18] Misiats, O.; Lipnikov, K., Second-order accurate finite volume scheme for richards’ equation, J. Comput. Phys., 239, 125-137 (2013) · Zbl 1284.76269
[19] V. Polyakov, S.; N. Karamzin, Y.; Kudryashova, T. A.; Tsybulin, I. V., Exponential difference schemes for solving boundary-value problems for convection-diffusion type equations, Math. Models Comput. Simul., 9, 71-82 (2017)
[20] Radu, F. A.; Nordbotten, J. M.; S. Pop, I.; Kumar, K., A robust linearization scheme for finite volume based discretizations for simulation of two-phase flow in porous media, J. Comput. App. Math., 289, 1, 134-141 (2015) · Zbl 1320.76084
[21] Rektorys, K., Variational methods in mathematics, Science and Engineering (1977), Springer: Springer Netherlands
[22] A.A. Samarskii, The theory of difference schemes, 2001. Marcel Dekker. · Zbl 0971.65076
[23] (in Russian)
[24] Spiridonov, D.; Vasilyeva, M.; Chung, E., Generalized multiscale finite element method for multicontinua unsaturated flow problems in fractured porous media, J. Comput. Appl. Math., 370, 112594 (2020) · Zbl 1444.76112
[25] (Second Revised and Expanded Edition)
[26] Zhang, Z.; Wang, W.; Yeh, T. C.; Chen, L.; Wang, Z.; Feng; Duan, L.; An, K.; Gong, C., Finite analytic method based on mixed-form richards’ equation for simulating water ow in vadose zone, (2016), J. Hydrol, 537, 146-156 (2016)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.